Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 15, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Oct 26, 2010, 2:56 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2010, 2:56 PM EDT (18:56 UTC)
- Expired
- Oct 26, 2010, 3:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 97 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 2:16 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
023
WFUS54 KMRX 261856
TORMRX
TNC011-065-261930-
/O.NEW.KMRX.TO.W.0015.101026T1856Z-101026T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
256 PM EDT TUE OCT 26 2010
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* TORNADO WARNING FOR...
BRADLEY COUNTY IN EAST TENNESSEE...
HAMILTON COUNTY IN EAST TENNESSEE...
* UNTIL 330 PM EDT
* AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HARRISON...
OR 8 MILES EAST OF CHATTANOOGA. DOPPLER RADAR SHOWED THIS TORNADO
MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
MCDONALD...SHADY GROVE AND HOPEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 1
INCH SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST
VIRGINIA.
&&
LAT...LON 3502 8529 3535 8506 3532 8495 3530 8494
3531 8492 3529 8485 3499 8508 3499 8515
TIME...MOT...LOC 1855Z 220DEG 14KT 3510 8510
$$
GH1 follow-up statement
874
WWUS54 KMRX 261912
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
312 PM EDT TUE OCT 26 2010
TNC011-065-261930-
/O.CON.KMRX.TO.W.0015.000000T0000Z-101026T1930Z/
HAMILTON TN-BRADLEY TN-
312 PM EDT TUE OCT 26 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR BRADLEY
AND HAMILTON COUNTIES...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MCDONALD...OR 10
MILES SOUTHWEST OF CLEVELAND...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE...
HOPEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 1
INCH SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST
VIRGINIA.
&&
LAT...LON 3502 8529 3535 8506 3532 8495 3530 8494
3531 8492 3529 8485 3499 8508 3499 8515
TIME...MOT...LOC 1912Z 245DEG 18KT 3513 8498
$$
GHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Oct 26, 2:35 PM EDT, 21 minutes earlier.
Area forecast discussion, Oct 26, 2:35 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
235 PM EDT TUE OCT 26 2010
.SHORT TERM...(TONIGHT AND WEDNESDAY)...CONVECTIVE SYSTEM WITH
DISCRETE SUPERCELLS PRECEDING MAIN LINE CURRENTLY APPROACHING FROM
THE WEST. ANTICIPATE MAIN LINE TO ENTER CWA BETWEEN 21Z AND 23Z WITH
SCATTERED SEVERE CONVECTION PRECEDING THIS MAIN LINE. INTENSE
SURFACE LOW OVER MINNESOTA IS INDUCING STRONG WIND FIELD OVER MUCH
OF THE CENTRAL AND EASTERN CONUS. WILL CONTINUE WIND ADVISORIES/
WARNINGS AS CURRENTLY CONFIGURED/SCHEDULED AS WINDS SHOULD START TO
DIMINISH BEHIND CONVECTIVE BAND.
12Z NAM RUN DEPICTS FRONT SLOWING SIGNIFICANTLY AS IT APPROACHES THE
APPALACHIAN MOUNTAINS WITH SERIES OF WAVES TRANSLATING ALONG
BOUNDARY...KEEPING PRECIP LINGERING IN THE CWA THROUGH AT LEAST A
PORTION OF SECOND PERIOD. GFS LESS DISTINCT ABOUT THIS PROCESS AND
HAS SIGNIFICANTLY LOWER QPF VALUES THAN NAM. CANADIAN MODEL TENDS TO
SUPPORT NAM WHILE THE SREF IS SOMEWHAT IN BETWEEN NAM AND GFS
SOLUTION. HAVE TENDED TO FAVOR HPC QPF WHICH APPEARS TO BE A
REASONABLE COMPROMISE. CONDITIONS EXPECTED TO SLOWLY IMPROVE DURING
THE SECOND PERIOD. FOR TEMPS...GENERALLY SATED CLOSE TO MAV GUIDANCE
ALTHOUGH IT DIFFERS SIGNIFICANTLY FROM COOLER MET GUIDANCE.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)...
COLD ADVECTION SETS IN WEDNESDAY NIGHT AS THE MIDLEVEL TROUGH AXIS
SWINGS THROUGH THE AREA. HIGHS THURSDAY WILL BE IN THE 60S WITH
BREEZY CONDITIONS. LOW LEVEL HIGH PRESSURE AND AN UPPER LEVEL ZONAL
FLOW WILL PROVIDE DRY WEATHER WITH WARMING TEMPERATURES THROUGH
SUNDAY.
A CLOSED LOW DIVES SOUTH OVER THE PLAINS FOR THE BEGINNING OF NEXT
WEEK. WARM ADVECTION AHEAD OF THIS SYSTEM KICKS IN ON MONDAY. MODELS
DIFFER IN THE PLACEMENT OF THE UPPER LOW...BUT GENERALLY AGREE ON A
TUESDAY TIME FRAME FOR PRECIP WITH THE SYSTEM. WILL INTRODUCE
TUESDAY WITH A CHANCE POP.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 62 78 49 70 39 / 100 50 10 10 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 63 77 47 67 37 / 100 60 20 10 0
OAK RIDGE, TN 59 78 46 67 37 / 100 50 10 10 0
TRI CITIES AIRPORT, TN 62 76 49 66 34 / 100 60 20 10 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
SEVIER SMOKY MOUNTAINS...SOUTHEAST MONROE.
WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
CLAIBORNE...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...
MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH
SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST
GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...
SEQUATCHIE...SOUTHEAST CARTER...SOUTHEAST GREENE...
SULLIVAN...UNICOI...UNION...WASHINGTON TN...WEST POLK.
VA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
LCM/DGSHazardous weather outlook, Oct 26, 5:17 AM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 517 AM EDT TUE OCT 26 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 517 AM EDT TUE OCT 26 2010 /417 AM CDT TUE OCT 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS EVENING. STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA IN ADVANCE OF THE FRONT. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. THERE WILL BE A GOOD POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ...MAINLY BETWEEN 8 PM EDT AND MIDNIGHT. THE MAIN THREAT WILL BE DAMAGING STRAIGHT-LINE WIND GUSTS OVER THE ENTIRE AREA. THERE WILL ALSO BE A THREAT OF TORNADOES...PARTICULARLY IN THE CUMBERLAND PLATEAU AND THE CENTRAL AND SOUTHERN TENNESSEE VALLEY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Oct 26, 2:54 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
254 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FUNNEL CLOUD OAK RIDGE 35.96N 84.30W
10/26/2010 ROANE TN AMATEUR RADIO
SPOTTED NEAR INTERSECTION OF TENNESSEE AVE AND NEW YORK
AVE.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 2:33 AM EDT | High Wind Warning | MRX | Blount, Cocke, Monroe, Sevier | 19 hr |
| Oct 26, 2:33 AM EDT | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 19 hr |
| Oct 26, 2:12 PM EDT | Tornado Warning | MRX | Morgan, Roane | 33 min |
| Oct 26, 2:24 PM EDT | Tornado Warning | MRX | Meigs, Rhea, Roane | 22 min |
| Oct 26, 2:31 PM EDT | Tornado Warning | MRX | Anderson, Campbell | 29 min |
| Oct 26, 3:19 PM EDT | Tornado Warning | MRX | Bradley, Hamilton, McMinn | 26 min |
| Oct 26, 3:35 PM EDT | Tornado Warning | MRX | Bradley, Loudon, McMinn, Meigs, Monroe | 40 min |
| Oct 26, 3:57 PM EDT | Tornado Warning | MRX | Marion | 48 min |
| Oct 26, 4:03 PM EDT | Tornado Warning | MRX | Blount, Knox | 42 min |
| Oct 26, 4:10 PM EDT | Tornado Warning | MRX | Bradley, Hamilton, Polk | 50 min |
| Oct 26, 4:18 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 42 min |
| Oct 26, 4:24 PM EDT | Tornado Warning | MRX | Bledsoe, Hamilton, Sequatchie | 51 min |
| Oct 26, 4:26 PM EDT | Tornado Warning | MRX | Morgan, Scott | 34 min |
| Oct 26, 4:42 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 33 min |
| Oct 26, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 60 min |
| Oct 26, 4:54 PM EDT | Tornado Warning | MRX | Meigs, Rhea | 38 min |
| Oct 26, 4:55 PM EDT | Tornado Warning | MRX | Campbell, Claiborne, Scott | 35 min |
| Oct 26, 5:03 PM EDT | Tornado Warning | MRX | Campbell, Morgan, Scott | 27 min |
| Oct 26, 5:11 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 49 min |
| Oct 26, 5:45 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs | 60 min |
| Oct 26, 6:09 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea, Roane, Sequatchie | 66 min |
| Oct 26, 6:16 PM EDT | Tornado Warning | MRX | Hamilton, Marion | 44 min |
| Oct 26, 6:17 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 43 min |
| Oct 26, 6:37 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 23 min |
| Oct 26, 6:51 PM EDT | Tornado Warning | MRX | Bradley | 39 min |
| Oct 26, 6:58 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 32 min |
| Oct 26, 7:10 PM EDT | Tornado Warning | MRX | McMinn, Polk | 50 min |
| Oct 26, 7:26 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Knox, Sevier | 18 min |
| Oct 26, 7:46 PM EDT | Tornado Warning | MRX | Monroe | 44 min |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.